Hail, Marshall
- When
- April 25, 4:05 PM CST
- Where
- Marshall County, Guntersville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.333, -86.250
Quarter size hail reported.
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 25, 3:31 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 AM CDT FRI APR 25 2003 DID A QUICK UPDATE TO REMOVE LIMESTONE...LAWRENCE...MORGAN AND CULLMAN COUNTIES FROM TORNADO WATCH. NO MENTION OF PCPN IN ZONES FOR TONIGHT...EXCEPT LOW POP IN ERN ZONES. WATCHING WRAP AROUND PCPN ON AREA RADARS AND STLT. ATTM WILL KEEP CURRENT POPS IN ZONES AS IS. .HUN...TORNADO WATCH CONTINUES FOR MADISON...JACKSON...MARSHALL...AND DEKALB TIL 6 PM. SHUMWAY
ALZ001>010-016-260230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 336 PM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(TODAY AND TONIGHT)... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING...MAINLY TO THE EAST OF I-65. ISOLATED TORNADOES ARE THE MAIN THREAT...BUT LARGE HAIL AND DAMAGING WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRIER WEATHER WILL RETURN TO THE TENNESSEE VALLEY OVER THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TONIGHT. SCHAUB
ALZ009-010-251835- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 103 PM CDT FRI APR 25 2003 AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH EASTERN JACKSON AND NORTHEAST DE KALB COUNTIES THROUGH 130 PM. AT 1 PM CDT...THE STORMS EXTENDED SOUTHEAST FROM NEAR STEVENSON....TO IDER. THE STORMS WILL LIKELY PRODUCE WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. RAINFALL AMOUNTS WILL GENERALLY BE AROUND A QUARTER OF AN INCH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST WEATHER INFORMATION. A TORNADO WATCH IS IN EFFECT FOR ALL OF NORTH ALABAMA UNTIL 6 PM CDT. TROUTMAN
ALZ001>003-252030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 306 PM CDT FRI APR 25 2003 ...THE TORNADO WATCH HAS BEEN CANCELLED FOR LAUDERDALE... COLBERT AND FRANKLIN COUNTIES... THE THREAT FOR SEVERE WEATHER IN THESE COUNTIES HAS DIMINISHED. TROUTMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
416 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM GUNTERSVILLE AL 1.00 IN HAIL
04/25/03 MARSHALL REPORTED BY EMERGENCY
MANAGEMENT.
0405 PM ALDER SPRINGS AL 0.75 IN HAIL
04/25/03 MARSHALL REPORTED BY EMERGENCY
MANAGEMENT.ALZ004-005-007-016-252150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 418 PM CDT FRI APR 25 2003 ...THE TORNADO WATCH HAS BEEN CANCELLED FOR LIMESTONE...LAWRENCE... MORGAN AND CULLMAN COUNTIES... THE THREAT FOR SEVERE WEATHER IN THESE COUNTIES HAS DIMINISHED. TROUTMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
437 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM ALBERTVILLE AL 1.00 IN HAIL
04/25/03 MARSHALL REPORTED BY WAVU/WQSB
RADIO STATION.ALZ001>010-016-252300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 503 PM CDT FRI APR 25 2003 ...THE TORNADO WATCH HAS BEEN CANCELLED FOR MADISON AND MARSHALL COUNTIES. THE TORNADO WATCH CONTINUES FOR DEKALB AND JACKSON COUNTIES UNTIL 6 PM. SHUMWAY
The Northeast Alabama radar (KHTX), 68 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail reported.
Quarter size hail reported by WAVU/WQSB radio station.
Large tree and few power lines down. Reported by Marshall/De Kalb Electric Co-op.
Nickel size hail reported.
Golf ball size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352046, 5352048, 5352047, 5352049, 5352050.